Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotic conditions for periodic solutions of ordinary differential equations


Author: James R. Ward
Journal: Proc. Amer. Math. Soc. 81 (1981), 415-420
MSC: Primary 34C25
DOI: https://doi.org/10.1090/S0002-9939-1981-0597653-2
MathSciNet review: 597653
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain sufficient conditions for the existence of periodic solutions to differential equations of the form

$\displaystyle {x^{(m)}} + {a_{m - 1}}{x^{(m - 1)}} + \cdots + {a_1}x' + g(t,x) = f(t)\quad (m \geqslant 1).$

The conditions are necessary for some classes of functions, and require no growth condition on $ g(t,x)$ for $ x \geqslant 0(x \leqslant 0)$.

References [Enhancements On Off] (What's this?)

  • [1] E. N. Dancer, Boundary value problems for weakly nonlinear ordinary differential equations, Bull. Austral. Math. Soc. 15 (1976), 321-328. MR 0430384 (55:3389)
  • [2] S. Fucik and V. Lovicar, Periodic solutions of the equation $ x(t) + g(x(t)) = p(t)$, Časopis Pěst. Mat. 100 (1975), 160-175. MR 0385239 (52:6104)
  • [3] C. P. Gupta, On functional equations of Fredholm and Hammerstein type with applications to existence of periodic solutions of certain ordinary differential equations, J. Integral Equations (to appear). MR 604314 (82e:47078)
  • [4] A. C. Lazer, On Schauder's fixed point theorem and forced second-order nonlinear oscillations, J. Math. Anal. Appl. 21 (1968), 421-425. MR 0221026 (36:4078)
  • [5] J. Mawhin, Periodic solutions of some vector retarded functional differential equations, J. Math. Anal. Appl. 45 (1974), 588-603. MR 0333400 (48:11725)
  • [6] -, Topological degree methods in nonlinear boundary value problems, CBMS Regional Conf. Ser. in Math., no. 40, Amer. Math. Soc. Providence, R.I., 1979. MR 525202 (80c:47055)
  • [7] J. Mawhin and K. Schmitt, Rothe and Altman type coincidence theorems and applications to differential equations, Nonlinear Anal. 1 (1977), 151-160. MR 0637077 (58:30561)
  • [8] R. Reissig, Periodic solutions of certain higher order differential equations, Nonlinear Anal. 2 (1978), 635-642. MR 512159 (80b:34044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C25

Retrieve articles in all journals with MSC: 34C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0597653-2
Keywords: Periodic solutions, nonlinear equations, coincidence degree
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society